Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 12, 2021, 3:46 PM MDT for Deuel County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2021, 3:46 PM MDT (21:46 UTC)
- Expired
- May 12, 2021, 4:45 PM MDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
County Deuel County, NE
The radar
The North Platte radar (KLNX), 179 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080 WWUS83 KLBF 122146 SPSLBF Special Weather Statement National Weather Service North Platte NE 346 PM MDT Wed May 12 2021 NEZ056-122245- Deuel NE- 346 PM MDT Wed May 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR DEUEL COUNTY UNTIL 445 PM MDT... At 346 PM MDT, Doppler radar was tracking a strong thunderstorm over Chappell, moving northeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Chappell, Barton and Mount Vernon. This includes Interstate 80 in Nebraska between mile markers 78 and 102. LAT...LON 4122 10261 4122 10216 4100 10215 4100 10261 TIME...MOT...LOC 2146Z 245DEG 9KT 4106 10246 $$ Jurgensen
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 12, 1:57 PM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 12, 1:57 PM MDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service North Platte NE 257 PM CDT Wed May 12 2021 .SHORT TERM...(This evening through Thursday night) Issued at 253 PM CDT Wed May 12 2021 The primary concern for the short term will revolve around convective chances this evening through tomorrow. Currently, the area sits in northwesterly flow aloft as an upper ridge axis slowly progresses off to the east of the area. A shortwave is evident in GOES upper level WV imagery over E MT and W ND. This shortwave is helping to spark showers and convection over the higher terrain of E WY. The aforementioned convective activity will continue to push southeast in the mean flow through this evening. There remains potential for a few thunderstorms generally west of Highway 83 though any severe threat looks very low. Instability weakens with eastward extent into the CWA, with only ~250-500J/kg west of Highway 61. This marginal instability combined with weak vertical shear aloft has led to a very disorganized nature to convection thus far. As convection moves into the eastern Panhandle a gradual weakening trend is expected. Still, cannot totally rule out gusty winds in a few of the stronger cells given a mixed boundary layer and steep low level lapse rates. Convection should largely remain west of Highway 61, though can't totally rule out a stray storm or two reaching the Highway 83 corridor this evening. Lows overnight will be warmer than the last few days with persistent warm advection anticipated. Any frost concerns look minimal with overnight lows largely in the upper 30s to lower 40s. A warm front at H7 will progress through north central Nebraska early tomorrow morning and should lead to a few showers/isolated thunderstorms. Convection chances return again tomorrow evening as yet another shortwave is progged to drop into the Dakotas. Lee cyclogenesis should begin in earnest across eastern Wyoming tomorrow morning. Surface flow locally increases from the south and will bring in some moisture. Model solutions show surface dewpoints in the 40-50 degree range, which should support MUCAPE values on the order of 750-1000 J/kg by late afternoon. The surface low will eject eastward through the evening and drag a pseudo dryline to near Highway 61. Convective initiation will be preferred along this boundary late evening. A few strong storms cannot be ruled out for the Sandhills and southwestern Nebraska given adequate deep layer shear on the order of 40 to 50kts. Hodographs look largely straight, though some veering is noted in the lowest 3km. A few splitting discrete cells are possible early on in the convective life cycle before a transition to a messier storm mode is possible. Cool temperatures aloft will lead to a risk of isolated large hail as lapse rates remain steep in the mid- levels. Additionally, any clustering of storms would likely lead to an increased threat for damaging wind gusts as they propagate southeast. High-res guidance shows a variety of potential convective evolutions and confidence in mode remains low at this time. Convection will propagate eastward through the evening and become more widespread over central Nebraska. The severe threat should lessen with time as the boundary layer begins to slowly stabilize after sunset. .LONG TERM...(Friday through Wednesday) Issued at 253 PM CDT Wed May 12 2021 Things remain active into the long term as flow remains northwesterly into the weekend. A generally upslope regime should lead to thunderstorm chances across much of the area. Additionally, a surface front will remain draped over portions of northern Kansas. The severe risk remains unclear through the weekend, though a few strong to severe storms remain possible given the progression and placement of the aforementioned surface boundary. A stronger trough is expected to dig into the Four Corners region into early next week. Flow begins to transition southwesterly aloft and will lead to a prolonged period of active weather. Daily chances of thunderstorms will continue and surface moisture builds though midweek. Trends will need to be monitored for severe potential as we move into next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1226 PM CDT Wed May 12 2021 Cumulus clouds will continue to overspread the region this afternoon with scattered rain showers developing late afternoon into the evening. Ceilings should remain VFR, although locally heavier rain showers will result in tempo visby drops. Any shower activity should move east of KVTN-KLBF after 12/06z. Southerly winds will be gusty at times today, then stay relatively elevated around 10 kts overnight. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Brown LONG TERM...Brown AVIATION...Snively
Hazardous weather outlook, May 12, 2:11 PM MDT, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 311 PM CDT Wed May 12 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-132015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 311 PM CDT Wed May 12 2021 /211 PM MDT Wed May 12 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered rain showers with a possible thunderstorm will affect the panhandle, then spread into the Sandhills through tonight. The threat of severe weather appears low at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Daily thunderstorm chances exist Thursday through Tuesday, primarily from the afternoon through the late evening. Some of the storms could produce severe wind gusts or large hail Thursday. Refer to later forecasts regarding severe potential for Friday and beyond. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 12, 3:46 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 346 PM MDT Wed May 12 2021 NEZ056-122245- Deuel NE- 346 PM MDT Wed May 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR DEUEL COUNTY UNTIL 445 PM MDT... At 346 PM MDT, Doppler radar was tracking a strong thunderstorm over Chappell, moving northeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Chappell, Barton and Mount Vernon. This includes Interstate 80 in Nebraska between mile markers 78 and 102. LAT...LON 4122 10261 4122 10216 4100 10215 4100 10261 TIME...MOT...LOC 2146Z 245DEG 9KT 4106 10246 Jurgensen
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 5:02 PM MDT | Special Weather Statement | LBF | Grant | 43 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.